Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 7, 2012, 1:02 PM EDT for Essex County, Massachusetts. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2012, 1:02 PM EDT (17:02 UTC)
- Expired
- Jun 7, 2012, 2:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Boston/Norton, MA
County Essex County, MA
The radar
The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849 WWUS81 KBOX 071702 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 102 PM EDT THU JUN 7 2012 MAZ005>007-071800- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA- 102 PM EDT THU JUN 7 2012 AT 1257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING UP TO HALF INCH HAIL 2 MILES SOUTH OF GROVELAND...OR ABOUT 7 MILES EAST OF LAWRENCE...MOVING SOUTH AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BOXFORD...TOPSFIELD... MIDDLETON...HAMILTON...WENHAM AND BEVERLY. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. && LAT...LON 4276 7097 4255 7081 4260 7110 4275 7109 $$ SIPPRELL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 10:01 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 7, 10:01 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1001 AM EDT THU JUN 7 2012 .SYNOPSIS... OUR WEATHER WILL CONTINUE TO BE INFLUENCED BY A MID LEVEL LOW PRESSURE MOVING SOUTH OVER NORTHERN NEW ENGLAND THROUGH THE END OF THIS WEEK. SCATTERED SHOWERS WILL MOVE THROUGH SATURDAY NIGHT INTO SUNDAY. AFTERWORDS...HIGH PRESSURE WILL BUILD IN ALLOWING FOR MILDER TEMPERATURES AND DRY WEATHER FOR THE START OF NEXT WEEK. A COLD FRONT MAY APPROACH THE REGION BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 10 AM UPDATE... FOG/STRATUS IS LIFTING/BREAKING ON SCHEDULE. TWO ZONES OF CLOUDS LATE MORNING. ONE IN EASTERN MASS HAS MAINLY BEEN STRATUS. THE SECOND WAS IN SOUTHERN NH AND NORTHWEST MASS AND IS A MIX OF STRATUS AND ALTOCU. MOSTLY SUNNY IN BETWEEN. MORNING SOUNDINGS SHOW LI/S BELOW ZERO/TOTALS 45-50/WET BULB ZERO AROUND 7100 FEET. THIS IS SIMILAR TO YESTERDAY BUT WBZ A LITTLE HIGHER. WITH AT LEAST PARTIAL SUNSHINE IN PLACE...EXPECT INLAND TEMPS TO CLIMB TO THE LOWER 70S /70-75/ WHICH WOULD BE ENOUGH TO TRIGGER SOME CONVECTION. WE HAVE TRIMMED LATE MORNING POPS FROM THE EARLY FORECAST BUT MAINTAINED AFTERNOON VALUES ALONG WITH THE POTENTIAL FOR THUNDER. LIGHT FLOW NEAR THE SURFACE AND DAYTIME HEATING MAY BE ENOUGH TO CREATE ONSHORE FLOW ALONG THE COAST...WITH COOLER MAX TEMPS THERE. EARLY DISCUSSION... WE WILL STILL HAVE TO CONTEND WITH THE PROXIMITY OF A MID LEVEL LOW ROTATING SOUTH OVER NORTHERN NEW ENGLAND TODAY. EXPECTING CONDITIONS TO BE SIMILAR TO WEDNESDAY...WITH A MIX OF SUNSHINE AND CLOUDS AS WELL AS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. MAX TEMPERATURES SHOULD BE SLIGHTLY HIGHER THAN THOSE WE HAD YESTERDAY. USED A BLEND OF THE MOS GUIDANCE FOR TEMPERATURES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... EXPECTING ANY CONVECTION TO DISSIPATE THIS EVENING. OTHERWISE WE SHOULD HAVE ANOTHER NIGHT OF MAINLY DRY WEATHER WITH PARTLY CLOUDY SKIES. NOT THINKING FOG WILL BE AS PREVALENT WITH SLIGHTLY HIGHER MINIMUM TEMPERATURES. USED A BLEND OF MAV/MET GUIDANCE FOR MIN TEMPERATURES. FRIDAY IS LOOKING INTERESTING FROM A CONVECTION STANDPOINT. STILL DEALING WITH A CYCLONIC FLOW ALOFT...WITH A STRONG WEST-NORTHWEST JET SLATED TO ARRIVE FROM THE WEST LATE IN THE DAY. HIGHER TEMPERATURES WILL LEAD TO SLIGHTLY MORE INSTABILITY THAN WHAT WE HAVE HAD WEDNESDAY AND TODAY. THE MAIN QUESTION IS WHETHER OR NOT THE TIMING OF THESE STRONGER WINDS AND A MID LEVEL SHORTWAVE WILL COINCIDE WITH THE MAXIMUM INSTABILITY. THIS WILL NEED TO BE WATCHED OVER THE NEXT 36 HOURS. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... HIGHLIGHTS... * TEMPERATURES ON THE INCREASE TO AT OR ABOVE AVERAGE. * SHOWERY WX SATURDAY INTO SUNDAY MORNING. * HIGH PRESSURE WILL PREVAIL START OF THE WORK WEEK. CONFIDENCE LEVEL... GOOD CONFIDENCE IN THE FORECAST PACKAGE THIS MORNING. HIGH CONFIDENCE IN MODERATING TEMPERATURES AND THE PATTERN CHANGE FOR NEXT WEEK. MODERATE CONFIDENCE ON PRECIPITATION LOCATION AND TIMING FOR THE WEEKEND AS WELL AS STRONG COLD FRONT FOR MID WEEK AS THERE ARE SLIGHT DIFFERENCES IN THE MODELS. DETAILS... MODELS/PATTERN... 00Z MODEL GUIDANCE IS IN AGREEMENT FOR THE BEGINNING OF THIS FORECAST PERIOD BEFORE DEVIATING BY THE END OF THE WEEKEND. NORTHWEST FLOW WILL PERSIST WITH A SHORTWAVE MOVING THROUGH THE FLOW FRI NIGHT/SAT MORNING. ANOTHER WAVE WILL MOVE THROUGH SAT NIGHT/SUN MORNING...WITH THE 00Z ECMWF MORE AMPLIFIED THAN THE GFS. THIS PLACES LOW ACROSS SOUTHERN NEW ENGLAND WHILE THE GFS IS FARTHER SOUTH. MODELS CONTINUE TO CLUSTER FOR THE AREA. MODELS HAVE SLOWED DOWN ON THE BUILDING OF THE RIDGE...WITH ITS AXIS CROSS NEW ENGLAND BY MONDAY NIGHT/TUES MORNING. THIS RIDGE WILL PERSIST UNTIL EARLY WEDNESDAY MORNING WHERE A SHORTWAVE WILL MOVE THROUGH BRINGING A COLD FRONT BY MID WEEK. MODELS HAVE SLOWED THE TIMING OF THE FRONT DOWN WHILE THE ECMWF IS MORE PROGRESSIVE THAN THE GFS. FRIDAY NIGHT THROUGH SUNDAY... EXPECT CONVECTION TO CONTINUE INTO SATURDAY MORNING AS 850 JET MAX PUSHES THROUGH SOUTHERN NEW ENGLAND. ALTHOUGH INSTABILITY WILL WANE AFTER SUNSET BELIEVE THE JET MAX WILL CONTINUE TO CAUSE ELEVATED CONVECTION DURING THE OVERNIGHT HOURS. SLIGHT CHANCE THAT THESE STORMS WILL BE SEVERE AS BULK SHEAR INCREASES OVERNIGHT AND MODEST LAPS RATES REMAIN. WILL CONTINUE TO KEEP AN EYE ON THIS SYSTEM AS IT APPROACHES THE REGION. INSERT THUNDER INTO THE OVERNIGHT PERIOD PER SAID REASONING. WEEKEND SHOWERS ARE STILL A QUESTION AS MODELS DIFFER ON THIS PORTION OF THE FORECAST. SHORTWAVE MOVING THROUGH THE FLOW THAT WILL ALLOW FOR SHOWERY WX EITHER SAT OR SUN. MAIN CONCERN IS THE AMOUNT OF DRY AIR THAT IS MOVING INTO THE REGION PER BUILDING OF THE RIDGE. DECIDED TO CONTINUE WITH ONGOING FORECAST WITH A FEW TWEAKS. TEMPERATURES WILL MODERATE TO THE MID 70S TO LOWER 80S ACROSS THE AREA DURING THE DAY WHILE LOWS WILL DROP TO THE UPPER 50S TO LOWER 60S. CONDITIONS WILL BE COOLER ALONG THE COAST WITH ONSHORE FLOW ON SUNDAY...WITH A SEA BREEZE DEVELOPMENT POSSIBLE. THE WORK WEEK... 00Z MODEL GUIDANCE AND HPC ALL AGREE WITH RIDGING OCCURRING AT THE START OF THE WORK WEEK. HIGH TEMPS WILL BE IN THE LOW TO MID 80S WITH LOWS IN THE LOWER 60S. EXPECT DRY WEATHER TO PREVAIL UP TIL TUESDAY NIGHT WITH A STRONG COLD FRONT MOVING IN AROUND THE WEDNESDAY/THURSDAY TIME PERIOD. SOME MODEL DIFFERENCE STILL ON EXACT TIMING...BUT SYSTEM LOOKS PRETTY DYNAMIC SO HAVE CONTINUED WITH THUNDER MENTIONING. HIGHLIGHTS... && .AVIATION /14Z THURSDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MODERATE CONFIDENCE THROUGH PERIOD...MAINLY FOR TIMING OF FOG DISSIPATION THIS MORNING. HIGH CONFIDENCE IN TRENDS. TODAY-TONIGHT...MAINLY VFR CIGS. PERIODS OF MVFR IN SCATTERED SHOWERS THIS AFTERNOON/EVENING. ISOLATED THUNDERSTORMS ALSO POSSIBLE. NEAR SHORE SEABREEZES DEVELOPING BY MIDDAY. FRIDAY...MODERATE TO HIGH CONFIDENCE. MAINLY VFR CONDITIONS. HOWEVER...BRIEFLY LOWER CONDITIONS ARE POSSIBLE IN ANY AFTERNOON/EVENING SCATTERED SHOWERS/TSTMS. KBOS TAF...HIGH CONFIDENCE IN TRENDS. FOG WILL LIFT WITHIN THE HOUR. MAINLY VFR. SEABREEZE EXPECTED TO DEVELOP BY 07/14Z. KBDL TAF...HIGH CONFIDENCE. MAINLY VFR...BUT LOW PROB OF MVFR CONDITIONS IN ANY SHOWERS. OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY... FRI NIGHT THROUGH SUN...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS WILL LIKELY DOMINATE ALTHOUGH BRIEFLY LOWER CONDITIONS ARE POSSIBLE IN ANY SHOWER/THUNDERSTORMS. MON INTO TUES...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS. && .MARINE... HIGH CONFIDENCE IN WINDS AND SEAS REMAINING BELOW 25 KT AND 5 FT RESPECTIVELY THROUGH FRIDAY. OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY MODERATE TO HIGH CONFIDENCE. SHOWERS AND THUNDERSTORMS MAY IMPACT VSBYS AND CAUSE GUSTY WINDS FRI NIGHT. SCT SHOWERS MAY CROSS THE SOUTHERN WATERS ON SAT NIGHT IMPACTING VSBYS. OTHERWISE EXPECT CONDITIONS TO BE BELOW SCA AS HIGH PRESSURE BUILDS ACROSS THE REGION MONDAY INTO TUESDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK/DUNTEN NEAR TERM...WTB/BELK/DUNTEN SHORT TERM...BELK LONG TERM...DUNTEN AVIATION...BELK/DUNTEN MARINE...BELK/DUNTEN TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 7, 4:18 AM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EDT THU JUN 7 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 AM EDT THU JUN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON. SOME STORMS MAY BE STRONG TO SEVERE WITH GUSTY WINDS AND/OR HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 AM EDT THU JUN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 1:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 102 PM EDT THU JUN 7 2012 MAZ005>007-071800- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA- 102 PM EDT THU JUN 7 2012 AT 1257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING UP TO HALF INCH HAIL 2 MILES SOUTH OF GROVELAND...OR ABOUT 7 MILES EAST OF LAWRENCE...MOVING SOUTH AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BOXFORD...TOPSFIELD... MIDDLETON...HAMILTON...WENHAM AND BEVERLY. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. && LAT...LON 4276 7097 4255 7081 4260 7110 4275 7109 SIPPRELL
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:34 PM EDT | Special Weather Statement | BOX | Suffolk | 41 min |
| Jun 7, 3:33 PM EDT | Special Weather Statement | BOX | Middlesex | 27 min |
| Jun 7, 3:42 PM EDT | Special Weather Statement | BOX | Plymouth | 48 min |
| Jun 7, 4:14 PM EDT | Special Weather Statement | BOX | Bristol | 61 min |
| Jun 7, 4:49 PM EDT | Special Weather Statement | BOX | Bristol | 56 min |
| Jun 7, 4:11 PM EDT | Special Weather Statement | BOX | Providence | 34 min |
| Jun 7, 4:44 PM EDT | Special Weather Statement | BOX | Washington | 46 min |
| Jun 7, 5:01 PM EDT | Special Weather Statement | BOX | 44 min | |
| Jun 7, 6:20 PM EDT | Special Weather Statement | BOX | 55 min | |
| Jun 7, 4:25 PM EDT | Special Weather Statement | BOX | Hillsborough | 50 min |
Nearby
Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.